Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 9, 2019, 2:45 AM PDT for Elko County, Nye County, Nevada. It took effect at Apr 9, 2019, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 2:45 AM PDT (09:45 UTC)
- In effect from
- Apr 9, 2019, 2:00 PM PDT
- Expired
- Apr 9, 2019, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS75 KLKN 090945 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 245 AM PDT Tue Apr 9 2019 NVZ033-100345- /O.NEW.KLKN.WI.Y.0009.190409T2100Z-190410T0300Z/ /O.CON.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/ /O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/ Southeastern Elko County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 2 PM this afternoon to 8 PM PDT this evening. * WINDS...Strong post frontal winds are expected in southeastern Elko county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday evening lasting through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. The winds will impact I-80 and Wendover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-100345- /O.NEW.KLKN.WI.Y.0009.190409T2100Z-190410T0000Z/ /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/ Northwestern Nye County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 2 PM to 5 PM PDT this afternoon. * WINDS...Strong post frontal winds are expected in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Tuesday evening. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Tonopah and Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-100345- /O.NEW.KLKN.WI.Y.0010.190410T0600Z-190411T0600Z/ /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0008.190409T2100Z-190410T0000Z/ Northeastern Nye County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 PM this evening to 11 PM PDT Wednesday. * WINDS...Strong post frontal winds are expected in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Tuesday evening. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-034-035-037-039-100345- /O.CON.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are expected in northern Elko, White Pine, Southern and Lander counties. Northwest winds with speeds of 30 mph with gusts to 50 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
224 WWUS75 KLKN 092112 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 212 PM PDT Tue Apr 9 2019 NVZ040-101515- /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0009.000000T0000Z-190410T0000Z/ /O.CON.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/ Northwestern Nye County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. From the evening to Wednesday the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strong winds are occurring today which will last through this evening. The winds will weaken to Advisory level this evening and last to Wednesday. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Tonopah and Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-101515- /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0008.000000T0000Z-190410T0000Z/ /O.CON.KLKN.WI.Y.0010.190410T0600Z-190411T0600Z/ Northeastern Nye County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. From the evening to Wednesday the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strong winds are occurring and will last through this evening. The winds will weaken to Advisory level this evening and last to Wednesday. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-101515- /O.CON.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/ /O.CON.KLKN.WI.Y.0009.000000T0000Z-190410T0300Z/ /O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/ Southeastern Elko County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in southeastern Elko county. Northwest winds with speeds of 40 mph with gusts to 60 mph. Wednesday evening the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strong winds are occurring today and will last through Wednesday afternoon. Wednesday evening the winds will weaken to advisory levels. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. The winds will impact I-80 and Wendover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-034-035-037-039-101515- /O.CON.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in northern Elko, White Pine, Southern and Lander counties. Northwest winds with speeds of 30 mph with gusts to 50 mph. * TIMING...The strong winds are occurring today and will last through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:20 PM PDT, 12 hours 25 minutes earlier.
Area forecast discussion, Apr 8, 2:20 PM PDT, 12 hours 25 minutes before
Area Forecast Discussion National Weather Service Elko NV 220 PM PDT Mon Apr 8 2019 .SYNOPSIS...A few afternoon showers and thunderstorms are possible mainly north of I-80 as a storm system approaches the region. A strong cold front will move through the state Tuesday drastically changing weather conditions with rain and thunderstorms initially with some accumulating valley snow possible Tuesday night. Strong winds will also arrive after the passage of the cold front Tuesday lasting into Wednesday. Another weather disturbance could bring additional showery weather Thursday with temperatures rebounding upward closer to normal Saturday. && .SHORT TERM...Today through Thursday. Today: Cloudy and warm conditions should persist through rest of Today. This will be the warmest day for at least a week due to the oncoming storm system. There has been an increase in moisture from the approaching system which can lead to a few isolated thunderstorms this afternoon. These storms will generally be confined to northern NV. Tuesday: A robust system with a strong associated cold front will pass through NV bringing colder and wetter weather. Weather impacts: The cold front will quickly move through the state Tuesday morning into Tuesday afternoon. Rain and a few thunderstorms will initially accompany the front before colder air and falling snow levels will eventually lead to a changeover to snow Tuesday night. However, the heavier precipitation will fall in the form of rain. Light snow accumulations, generally less than an inch, are expected in the valleys with higher amounts in mountain areas. This event could produce up to a quarter inch of rain in some locations. Wind impacts: Strong west to northwest winds will develop Tuesday behind the cold front. Winds in some locations will be in the 30-40 mph range with gusts around 60 mph. Northern Nye and eastern Elko county continue to be the most vulnerable so a High Winds Warning has been issued. The winds will also be strong across NV with Wind Advisories issued for Southern Lander and Eureka, White Pine, and Elko counties. The strong winds will last through Wednesday afternoon. Temperatures: Temperatures will plummet by 20 degrees in many locations from today to Tuesday. Highs in the 70s today will only be in the upper 40s to lower 50s today across northern Nevada with below normal temperatures continuing into Wednesday. Lows tonight largely in the 40s will drop into the 20s and 30s for Tuesday night. Wednesday: Strong winds will continue through to the afternoon hours across NV. The winds will finally weaken during the evening hours. There will still be some remnant showers but these should be isolated and not result in much precipitation. Thursday: A winter storm will move into the region bringing further showers to NV. Since the air will be colder these showers will mainly be snow to the valley floors. There is not a lot of moisture associated with this system which will help to keep accumulation low. .LONG TERM...Thursday night through next Monday. The models are good agreement. There will be a broad trough settling over the middle and western CONUS. Unsettled conditions are expected for much of the extended pattern with a cool regime encompassing the LKN HSA. However there are some model discrepancies with timing concerning shortwave lows that will plunge south into the western side of the trough over Nevada. Snow showers are most likely to occur Thursday and Friday with possibly a break over the weekend. Unsettled conditions return next week. && .AVIATION...VFR conditions are expected through Tuesday 12z. Wind gusts this afternoon ahead of a low pressure system will be around 30 kts. A strong storm will be moving through on Tuesday. MVFR CIGS are possible at KWMC KBAM and KEKO after 12z Tuesday. Snow levels will be dropping to the valley floors and there could be bursts of heavy snowfall along the cold front causing temporarily reduced visibility On Tuesday, winds gusts will increase early in the day and reach into the 40s during the afternoon across many areas. TPH may see wind gusts as high as 60 mph Tuesday afternoon and Tuesday night after the front moves through. && .HYDROLOGY...Melt off and precipitation is causing many creeks and streams to run high. No significant impacts are anticipated at this time. The Humboldt River at Battle Mountain is running high and is experiencing a crest which is peaking below flood stage. This crest should continue to flow downstream at arrive at Comus in the next couple of days. The crest should remain below flood stage there as well. The Bruneau River is running high with a current crest in action stage. There is the possibility that the river could reach Minor flood stage in the next couple of days. If the river reaches Minor flood stage it could impact some rural roads. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 5 PM Tuesday to 11 PM PDT Wednesday for Northern Elko County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-White Pine County. High Wind Warning from 8 PM Tuesday to 5 PM PDT Wednesday for Southeastern Elko County. Wind Advisory from 2 PM to 8 PM PDT Tuesday for Southeastern Elko County. Wind Advisory from 5 PM to 11 PM PDT Wednesday for Southeastern Elko County. High Wind Warning from 5 PM to 11 PM PDT Tuesday for Northeastern Nye County-Northwestern Nye County. Wind Advisory from 2 PM to 5 PM PDT Tuesday for Northeastern Nye County-Northwestern Nye County. Wind Advisory from 11 PM Tuesday to 11 PM PDT Wednesday for Northeastern Nye County-Northwestern Nye County. && 99/93/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:45 AM PDT | Wind Advisory | LKN | Nye | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.